Ibuprofen Greatly Reduces My Tinnitus

Discussion in 'Support' started by tiniturtle, May 6, 2017.

    1. tiniturtle

      tiniturtle Member

      Location:
      Rochester, NY
      Tinnitus Since:
      3/19/2017
      Cause of Tinnitus:
      Paromomycin
      This is weird, right? I find it diminishes the volume of T.
       
      • Optimistic Optimistic x 1
    2. glynis
      Feminine

      glynis Member Benefactor Ambassador Hall of Fame

      Tinnitus Since:
      2004
      Cause of Tinnitus:
      Meniere's Disease
      Usually it can make tinnitus worse for lots of people and cause tinnitus.
      If it helps you I would still not recommend it long term.
      Have a chat with your doctor if take it alot.
      Love glynis
       
      • Agree Agree x 3
      • Like Like x 1
    3. Samantha R

      Samantha R Member Podcast Patron Benefactor Ambassador

      Location:
      Geelong Australia
      Tinnitus Since:
      07/2016
      Cause of Tinnitus:
      Unknown
      Maybe your tinnitus has an inflammatory cause.....
       
      • Agree Agree x 5
    4. PaulBe

      PaulBe Member Benefactor

      Location:
      Cairns
      Tinnitus Since:
      11/2013
      Cause of Tinnitus:
      Probably sound, though never proven
      No, but interesting. Its been said that NSAIDS can potentiate tinnitus.
       
      • Agree Agree x 2
    5. StephanieLC

      StephanieLC Member

      Tinnitus Since:
      02/16
      Cause of Tinnitus:
      Perforated eardrum
      My grandma developed (constant, high pitched, intrusive) tinnitus about 40 years ago after her doctor accidentally perforated her eardrum. She told me when she has spikes she takes ibuprofen because it brings them back down. Interesting.
       
      • Helpful Helpful x 1
    6. TuneOut

      TuneOut Member

      Location:
      El Dorado Hills, CA
      Tinnitus Since:
      Worsened 2016
      Cause of Tinnitus:
      Concert
      Hmm. I only recently found out that ibuprofen can potentially effect tinnitus. I'd taken it off and on throughout the years. I can't say I noticed a link but I'm not certain. My girlfriend, who is a musician on the side, experiences frequent bad headaches and takes a lot of ibuprofen, pretty much daily. She doesn't have tinnitus. This definitely concerns me.
       
    7. BuzzyBee
      Bookworm

      BuzzyBee Member Benefactor

      Tinnitus Since:
      2016
      Cause of Tinnitus:
      Not Sure
      I've taken it a time or two in the past year, and while I can't say it's lessened the tinnitus, it certainly hasn't spiked it or made things worse. I'm having a big spike today along with some of my usual inexplicable (but probably TMJ related) monthly ear pain and am thinking of popping an Advil right now. If I do I will see if it helps the T. Not sure my ear soreness is bad enough for medicine at the moment, but I am curious as to whether it actually lowers the T.
       
      • Funny Funny x 1
    8. Nikopol

      Nikopol Member

      Location:
      Bratislava, Slovenská republika
      Tinnitus Since:
      12/2016
      Cause of Tinnitus:
      Unknown (sinuses, stress or cervical...doc opinions differ)
      Funny, it made my worse when I had flu.

      T is strange thing, indeed. Thing that makes it for some people worse, does nothing to others and for some others it makes it better. Nearly everyone says they have spikes after exposure to loud noises. I dont. No idea why. Ibuprofen makes for many worse, for you better and I actually read on subreddit about T about a guy for whom actually having earplugs when going to sleep helps reducing T level. No kiddin.

      Well, good that you find something that helps.
       
    9. brownbear

      brownbear Member

      Tinnitus Since:
      July 2016
      Cause of Tinnitus:
      Sudden sensorineural hearing loss ? cochlear hydrops
      Rarely tinnitus can be caused by spontaneous oaes. NSAIDs inhibit soaes. So that might be why you notice that effect.
       
    10. Ecip

      Ecip Member

      Location:
      Edmonton, AB/Switzerland
      Tinnitus Since:
      4.11.2015
      Cause of Tinnitus:
      Still unknown... possibly noise exposure?
      Inflammation?
       
    11. Mkc28

      Mkc28 Member

      Location:
      USA
      Tinnitus Since:
      05/2017
      Cause of Tinnitus:
      Unknown maybe TMJ
      When I've taken it for a bad sinus pressure headache it's taken the pressure away and lowers my T.
       
    12. TheeSeer

      TheeSeer Member

      Location:
      Medellin Colombia
      Tinnitus Since:
      2/2011
      Ibruprofen (advil) will help some and make others worse depending on the underlying cause. Try taking just one pill (200mg) first and wait 2 hours and see if it helps. If it does then whatever else is wrong you have an inflammation issue probably caused by an infection of some sort.
       
    13. Wojtek Kalka
      Badass

      Wojtek Kalka Member Benefactor

      Location:
      Bangkok
      Tinnitus Since:
      1994
      Cause of Tinnitus:
      Very loud concert.
      Mine too up to 50-60% but I only take it one day a month, do not like being drugged :(
       
    14. Daisymay
      Thinking

      Daisymay Member

      Location:
      Buffalo, NY
      Tinnitus Since:
      May 2017
      Cause of Tinnitus:
      Started after going to a loud concert
      I am finding that Motrin reduces my T as well. All I can assume is that I have inflammation due to TMJ and the Motrin is helping reduce it. I take it occasion, but I'm trying not to take it too often as I want to see if my TMJ splint helps reduce the inflammation over time.
       
    15. Chezombie
      Hurting

      Chezombie Member

      Tinnitus Since:
      September 2016
      Cause of Tinnitus:
      Unsure, possibly 'research chemical' Benzodiazepine use.
      I'd be careful with NSAIDS as they are somewhat ototoxic. I used to abuse OTC Codeine preparations with Ibuprofen in and I often wonder if that damaged my right ear (the one with the T in).

      I wonder if it's because Ibuprofen is an anti-inflammatory drug and you may have some inflammation going on somewhere?.It may be worth mentioning to your hearing clinic, doctor, and even your dentist, so you can both a full ear exam and have your jaw checked, as TMJ is known to be linked to T. If this is the case, the underlying cause of any inflammation may be rectifiable without having to use drugs.

      Also be careful of your stomach too with NSAIDS as they aren't very kind to your stomach lining, if ongoing use is suggested by anyone medical then please ask for a drug called Omeprazole, which will help protect your stomach.
       
    16. IgnacioGG117

      IgnacioGG117 Member

      Tinnitus Since:
      10/2020
      Cause of Tinnitus:
      TMJ
      So I'm reviving this thread because I recently had my wisdom teeth removed and the doctor gave me Ibuprofen 600mg 3 times a day for 5 days, and I'm on my fifth day right now and not sure if it has affected my tinnitus but there's definitely been some bad days recently so maybe it will be better after I'm done with it?

      I'm seeing varying responses to Ibuprofen so not sure what to expect.
       
    17. Dan Moore

      Dan Moore Member

      Tinnitus Since:
      2000
      Cause of Tinnitus:
      unknown
      I'm testing this out with regards to COVID-19 vaccine induced inflammation (I suspect) in my Eustachian tubes and maybe even on my nerves. After 2 days I can see some moderate improvement. The pulsating tinnitus hasn't gone away but the pain from it seems very distant. I'm taking 3 (200 mg) a day during meals and will try it for a week.
       
    18. Dan Moore

      Dan Moore Member

      Tinnitus Since:
      2000
      Cause of Tinnitus:
      unknown
      It's been over a month and I can happily say I was right. The 'flare ups' that were occuring all too often and consistently were some form of inflammation right behind my left ear drum. I still haven't gone to the ENT but the intensity and period of the 'flare Ups' has gone down drastically.

      As of today, it's been almost 2 weeks since I've had a flare up. I'm now taking only one, sometimes two, Ibuprofen 200mg a day (max recommended dose of 6 a day). I wake up now with barely noticeable tinnitus due to the issue behind my eardrum and it goes away within minutes of getting up and active. The only days I take two pills are when I am working on loud machines for long times or have heavy stress days at work.

      It has been nearly 6 months of constant flare-ups caused by the first COVID-19 shot, but I'm close to where I was last year with tinnitus. Hyperacusis is still an issue. Since i have been using earplugs and headphones to block out loud noises, my hyperacusis has gotten strong, but that's far better than a strong tinnitus.

      I hope my experience can help others who have similar issues. Good luck and God Bless.
       
    19. Matchbox
      Wishful

      Matchbox Member

      Location:
      BC Canada
      Tinnitus Since:
      August 2020
      Cause of Tinnitus:
      Noise Induced, Prednisone (drones), Barotrauma (distortions)
      Kind of a gamble given Ibuprofen is ototoxic (temporarily, in theory), so your strong hyperacusis may well lead to strong tinnitus any day now. There's a very rare tinnitus caused by otoacoustic emissions helped by this. No idea what it sounds like.
       
Loading...

Share This Page